Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 3, 2001, 3:27 AM CST for Hancock County, Harrison County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2001, 3:27 AM CST (09:27 UTC)
- Expired
- Mar 3, 2001, 4:00 AM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Hancock County, MS, Harrison County, MS
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 030929 SVRNEW MSC045-047-031000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 327 AM CST SAT MAR 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BAY ST. LOUIS...DIAMONDHEAD... WAVELAND HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BILOXI...GULFPORT...LONG BEACH * UNTIL 400 AM CST * AT 323 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PEARLINGTON...OR ABOUT 10 MILES EAST OF SLIDELL...MOVING NORTHEAST AT 60 MPH. THIS IS A DANGEROUS SXTORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:20 AM CST, 7 minutes earlier.
Area forecast discussion, Mar 3, 3:20 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 320 AM CST SAT MAR 3 2001 A CLASSIC MADDOX SYNOPTIC TYPE HEAVY RAIN EVENT CONTINUES TO UNFOLD ACROSS THE LOWER MS VALLEY EARLY THIS MORNING. AN INITIAL AREA OF MODERATE TO HEAVY RAIN CONTINUES TO SPREAD EAST AND NORTHEAST OVER SE LA INTO S MS WITH RAINFALL AMFOUNTS UP TO 3 INCHES IN A FEW LOCATIONS. SOME FLOODING ALREADY REPORTED IN PORTIONS OF PEARL RIVER COUNTY MS AND ST TAMMANY PARISH IN LA. LATEST SATELLITE IMAGERY ALONG WITH KLCH RADAR INDICATED ANOTHER AREA OF SHOWERS AND TSTMS ABOUT 75 TO 120 NM S AND SE OF LCH MOVING NE TOWARDS SCNTRL AND SE LA. WATER VAPOR IMAGERY ALONG WITH IR SATELLITE INDICATED THE UPPER LOW JUST S OF THE BIG BEND COUNTRY OF SW TEX CONTINUED TO MOVE ESE ABOUT 20 KT. MINOR DISTURBANCES WILL ROTATE E AND NE OUT OF THE MAIN TROUGH TOWARDS THE LOWER MS VALLEY TODAY. AVN/ETA MODELS APPEAR TO BE HANDLING THE OVERALL PATTERN THE BEST. PW'S WILL CONTINUE NEAR 1.75 INCHES...K-INDICES ABOVE 34 AND THETA E VALUES ABOVE 330. DIVERGENCE IS INDICATED ALOFT OVER THE REGION AND A COLD FRONT WILL APPROACH THE REGION THIS AFTN. SOME OF THE CONVECTION WILL BE ELEVATED DUE TO THE FRONTAL SYSTEM FROM NEAR KPIB-PTN SAGGING SLOWLY SE AS A LOW DEVELOPING IN THE NW GULF MOVES NEWD OVER SE LA BY LATE TODAY. LOCAL QPF SCHEMES SUGGEST ADDITIONAL RAINFALL AMOUNTS MAY EXCEED 2 TO 3 INCHES IN A FEW HOURS TIME. AS THE FRONT SWEEPS EWD LATE TODAY AND TONIGHT DRIER AND COOLER AIR WILL OVERSPREAD THE REGION FOR TONIGHT AND SUN INTO EARLY NEXT WEEK. SOME WRAP-AROUND SHOWERS MAY CONTINUE INTO THE EVENING HOURS FROM KMCB TO THE MS COAST. THERE WILL CONTINUE TO BE A THREAT OF A FEW LOCALLY SVR STORMS OVER EXTREME SE LA AND S MS TODAY AS COOLER AIR ALOFT APPROACHES THE REGION FROM THE WEST AND THE LOW LEVEL SLY JET INCREASES AHEAD OF THE UPPER TROUGH. MUCH OF THE AREA WILL BECOME UNDER THE RIGHT REAR QUAD OF A STRONG 250 MB JET MAX BETWEEN 12Z AND 18Z TODAY. WILL CONTINUE FLASH FLOOD WATCH ENTIRE CWA TODAY. AS FOR MARINE...WILL ISSUE SMALL CRAFT ADVISORY FOR COASTAL WATERS W OF MS RIVER. ENTIRE AREA SHOULD HAVE SMALL CRAFT CONDITIONS TONIGHT. MCB...63/49/63/39 9310 BTR 64/52/64/42 9110 MSY...70/54/67/46 +110 GPT 73/53/66/41 +411 .NEW...SMALL CRAFT ADVISORY IN EFFECT MS RIVER TO K7R4. LA...FFA ALL PARISHES IN SE LOUISIANA. MS.Y..FFA MSZ068>071-077-080>082. 05
In the hours before
Special weather statement, Mar 2, 10:30 PM CST, 4 hours 57 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1030 PM CST FRI MAR 2 2001 .SYNOPSIS...UNSTABLE AIRMASS COVERS MOST OF THE COUNTY WARNING AREA WITH A STATIONARY FRONT LOCATED FROM NEAR THE ATCHAFALAYA RIVER TO MCCOMB MISSISSIPPI. THE FRONT IS EXPECTED TO REMAIN STATIONARY TONIGHT AS A A LOW PRESSURE SYSTEM DEVELOPS OVER THE GULF AND MONVE NORTHEAST ALONG THE FRONT SATURDAY. AN UPPER DISTURBANCE WILL BE APPROACHING THE REGION FROM THE WEST. ...THUNDERSTORMS... SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE AREA TONIGHT THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BE SEVERE FROM SATURDAY MORNING TO NOON. ...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST AND EAST CENTRAL LOUISIANA...SOUTHWEST AND EXTREME SOUTH MISSISSIPPI THROUGH SATURDAY... RAINFALL RATES OF ONE INCH PER HOUR IS LIKELY. RAINFALL AMOUNTS OF THREE INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS OF FIVE INCHES POSSIBLE SATURDAY. ...ACTIONS... STORM SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND SATURDAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR SEVERE WEATHER AND FLOODING DUE TO HEAVY RAINFALL LATE TONIGHT AND SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERjS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:40 AM CST | Flash Flood Warning | LIX | Pearl River | 3 hr |
| Mar 3, 6:35 AM CST | Flash Flood Warning | LIX | Pearl River | 3 hr |
| Mar 3, 9:21 AM CST | Tornado Warning | LIX | Hancock | 24 min |
| Mar 3, 1:45 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 60 min |
| Mar 3, 2:10 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.